LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » minocycline and fatigue

 - UBBFriend: Email this page to someone!    
Author Topic: minocycline and fatigue
nicolette
Member
Member # 8133

Icon 1 posted      Profile for nicolette     Send New Private Message       Edit/Delete Post   Reply With Quote 
I know there are numerous posts on this topic but my question is pretty specific...I've been on the minocycline for just over 2 weeks. I'm taking 100 mg's a day until I can tolerate 200mgs and then adding Rifampin. But my concern is that I'm tired almost all the time. I wake up tired and I'm tired all day..it's just worse at night. Often I'm so tired it's hard to think! Fatigue (and other neuro stuff) is the biggest symptom I normally have but it hasn't been this bad since before I started anti-biotics 8 months ago (a round of tetra and a round of biaxin). Is this the minocycline and it's going to stay like this the whole time I'm on it, is it a herx or is it just my body adjusting? I'm trying to figure out if I should switch it or not...any thoughts. Thanks, Nicole
Posts: 98 | From cambridge ma | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
northstar
Frequent Contributor (1K+ posts)
Member # 7911

Icon 1 posted      Profile for northstar     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Nicolette,
Yes, that was and is my reaction to it: empty, bag over the head, lethargy, spacey, brain numb.

I am pulsing now, M-W-F every few weeks (also using zith and tindamax), and the same thing occurs. It takes me about 48 hours before the light comes back on, in the brain.

I do not understand how people can take this for skin conditions, or perform up to par while working! I keep my slate "clear" when on it!

Northstar

Posts: 1331 | From hither and yonder | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
mbroderick
Frequent Contributor (1K+ posts)
Member # 5220

Icon 1 posted      Profile for mbroderick     Send New Private Message       Edit/Delete Post   Reply With Quote 
My daughter has had this reaction, too, while on Minocycline. The fatigue may be a co-infection which hasn't been treated, though. She had been sleeping about 10-12 hours nightly, waking up tired, taking a nap several hours after waking, and going to bed early! She will be finishing a round of Biaxin, Mino, and Rifampin in a week or so and switching abx at that time. My suspician is that it's either a constant mini-herx or something is being left out of the treatment equation.

By the way, I had brain fog symptoms during the entire school year (Made teaching real fun!) until I added Rifampin. Pain that I'd had for a year went away, brain is beginning to clear up, and I have more energy than I've had in years! Symptoms aren't 100% gone but there's been a MAJOR improvement. Bartonella, I think, was to blame.

Posts: 2097 | From PA | Registered: Jan 2004  |  IP: Logged | Report this post to a Moderator
stella marie
LymeNet Contributor
Member # 7216

Icon 1 posted      Profile for stella marie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Well go figure......

When I first took mino w/ ketek then added Tindamax at end of cycle, I felt much better! More energy, less brain fog.


Stella Marie

--------------------
Stella Marie

Posts: 690 | From US | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
Lymelighter
Frequent Contributor (1K+ posts)
Member # 5310

Icon 1 posted      Profile for Lymelighter     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm on that combo as well and it wiped me out, big time! I was feeling more energized then I started it and wham, hit me like a ton of bricks.

Don't forget to lather up the sunscreen while on Mino. I've got 50 spf and it's working well, albeit, haven't had much sun in Beantown. [Big Grin]

Posts: 1010 | From Mars | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
TerryK
Frequent Contributor (5K+ posts)
Member # 8552

Icon 1 posted      Profile for TerryK     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ahhh.....Thanks for posting this. I've been on mino since early May and have noticed quite a bit more fatigue as well.

The initial side effects of headache, dizzy spells and being sick to my stomach are mostly gone but the fatigue has been awful.
Terry

Posts: 6281 | From Oregon | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
johnnyb
Frequent Contributor (1K+ posts)
Member # 7645

Icon 1 posted      Profile for johnnyb         Edit/Delete Post   Reply With Quote 
Mino is like doxy regarging sun, huh?
I didn't know.

- JB

Posts: 1197 | From New Jersey | Registered: Jul 2005  |  IP: Logged | Report this post to a Moderator
mycoplasma1
LymeNet Contributor
Member # 6377

Icon 1 posted      Profile for mycoplasma1     Send New Private Message       Edit/Delete Post   Reply With Quote 
This is herxing. The fatigue will lift after a few months. Mine did and I felt great! Mino is VERY effective. Especially with Zith pulsed in eventually.

Keep going. Palliative antibiotics DO NOT WORK.

Be well,

Chris

Posts: 216 | From Upstate NY | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
Lisianthus
LymeNet Contributor
Member # 6631

Icon 1 posted      Profile for Lisianthus   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I got alot of extreme fatigue for the first 6 months while on Mino. It has gotten alot better.

Mino does NOT have the same effect as Doxy and sun issues. It may be more senstive for some people, but I get no reactions to the sun while on Mino, and I don't use any sunscreen. (I actually think suncreen does more harm then good, in my opinion.)


Lisi

--------------------
yahoo 360 http://360.yahoo.com/my_profile-UqSNGiA9crUMRW.lFNGN5Jk-?cq=1

Posts: 986 | From Michigan | Registered: Dec 2004  |  IP: Logged | Report this post to a Moderator
Virginia of Yore
LymeNet Contributor
Member # 3269

Icon 1 posted      Profile for Virginia of Yore     Send New Private Message       Edit/Delete Post   Reply With Quote 
"Minocycline may increase your sensitivity to sunlight, resulting in more frequent sunburns or the development of rashes following sun exposure. It is therefore recommended that you apply sunscreen (SPF 15 or greater) while outdoors or avoid prolonged exposure to the sun while taking minocycline. " http://www.rheumatology.org/public/factsheets/minocycline.asp

I'm on it, and use a 45 sunblock, with no problems. If I don't, even with light sun exposure, I tend to get brown blotchy areas like "pregnancy mask".

Posts: 193 | From Virginia | Registered: Oct 2002  |  IP: Logged | Report this post to a Moderator
Foggy
Frequent Contributor (1K+ posts)
Member # 1584

Icon 1 posted      Profile for Foggy         Edit/Delete Post   Reply With Quote 
quote:
Originally posted by Lisianthus:
(I actually think suncreen does more harm then good, in my opinion.)
Lisi

I'll take the so-called "harm" from sunscreen anytime over a basel cell carcinoma and Mohs surgery. [Roll Eyes]
Posts: 2451 | From Lyme Central | Registered: Aug 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.